MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAMAXX SR PLAT 18SYS 8X35; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAMAXX SR PLAT 18SYS 8X35; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DMX18083520
Medical Device Problem Codes Positioning Failure (1158); Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The event occurred in (b)(6) 2018; the exact date of the event was not reported; therefore, the event date was entered as (b)(6) 2018.(b)(4).The product lot number was not reported.The customer contact information was not reported.(b)(4).The product has not yet been returned for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that during a coil embolization of a fusiform basilar artery aneurysm, the physician attempted to detach the 8 mm x 35 cm deltamaxx stretch resistant thermo-mechanical coil two times without success.The coil was subsequently resheathed and not used.There was no report of consequence or impact to the patient.The deltamaxx was the first coil used in the procedure.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Describe event or problem: additional information received indicated that product lot number was s11305.The coil was successfully removed from the patient and was not stretched when it was removed.It is not known if the coil was still attached to the delivery system when the system was removed.An enpower detachment control box and control cable were used for the case.The same dcb was utilized to detach subsequent coils.It is not known if the same control cable was used to detach subsequent coils.A pre-deployment electrical check was performed.A low battery light was not visualized during the procedure.(b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a fusiform basilar artery aneurysm, the physician attempted to detach the 8mm x 35cm deltamaxx (dmx18083520/s11305) stretch resistant thermo-mechanical coil two times without success.The coil was resheathed and not placed in the aneurysm.There was no report of consequence or impact to the patient.The deltamaxx was the first coil used in the procedure.Additional information received indicated that the coil was successfully removed from the patient and was not stretched when it was removed.It is not known if the coil was still attached to the delivery system when the system was removed.An enpower detachment control box and control cable were used for the case.The same dcb was utilized to detach subsequent coils.It is not known if the same control cable was used to detach subsequent coils.A pre-deployment electrical check was performed.A low battery light was not visualized during the procedure.No further information was provided.The device was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The embolic coil was advanced out of the introducer and tangled around the device positioning unit (dpu).The device was gently untangled.The device was fully unsheathed, and the resheathing tool has been advanced all the way to the green introducer.There was a bend in the dpu core wire approximately 108 cm from the proximal end.The ball tip was intact.There was blood on the embolic coil.The embolic coil was kinked.The articulating joint was intact.The resistance heating (rh) coil had not been heated.The v-notch of the resheathing tool was undamaged.The resistance of the device was measured with multimeter 70042-04d.Resistance was found outside of the specification range.The device was connected to lab detachment control box dcb000005-00 (dcb) f79684 with lab enpower connecting cable c10702 and the power was turned on.The system fault light illuminated.Detachment could not be tested because of the system fault.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach was confirmed.The resistance of the device was outside of the specification range, and the device caused a system fault when connected to a dcb.In the system fault condition, the dcb will not initiate a detachment cycle.According to the event description, a pre-deployment electrical check was performed on the device.This indicates that the device resistance was within specification prior to deployment, and that the damage that resulted in the out of specification condition occurred after deployment.The embolic coil of the returned device was kinked.Since the embolic coil was fully unsheathed when received, the cause of the damage could not be identified.However, 100% of devices are inspected for damage to the embolic coil in-process, so it is unlikely that the embolic coil was kinked when the device left the manufacturing facility.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damage noted on the returned system.Although a definitive conclusion cannot be made, it appears that device manipulation and/or procedural/handling factors may have contributed to the reported failure and damage observed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAMAXX SR PLAT 18SYS 8X35
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7263192
Report Number3008114965-2018-00532
Device Sequence Number13909920
Product Code KRD
UDI-Device Identifier10878528001734
UDI-Public10878528001734
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberDMX18083520
Device Lot NumberS11305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/01/2018
04/02/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/20/2018
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1